Alert archive / Mississippi / High Wind Warnings in 2009
High Wind Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this high wind warning at Apr 12, 2009, 9:25 PM CDT for Lowndes County, Mississippi. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2009, 9:25 PM CDT (02:25 UTC)
- Expired
- Apr 12, 2009, 10:26 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 10:00 PM CDT | NON-TSTM WND DMG | Columbus, MS | SEVERAL TREES DOWN ACROSS THE COUNTY. SOME TREES DOWN ON POWER LINES. 1 TREE WAS ON A HOUSE NEAR CALEDONIA. DMG OCCURRED FROM A WAKE LOW EVENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 130225 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 925 PM CDT SUN APR 12 2009 MSZ031-130500- /O.NEW.KJAN.HW.W.0002.090413T0225Z-090413T0400Z/ /O.EXT.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/ LOWNDES- INCLUDING THE CITY OF...COLUMBUS 925 PM CDT SUN APR 12 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING... ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. A BAND OF HIGH WINDS GUSTING AS HIGH AS 50 TO 60 MPH FROM THE EAST WILL CROSS THE COUNTY AS THE RAINS RAPIDLY END FROM THE SOUTHWEST. THESE WINDS WERE DUE TO GRADIENT PRESSURES NEAR A WAKE LOW PRESSURE CENTER PASSING BY THE AREA AND NOT ASSOCIATED WITH THUNDERSTORMS. SOME TREE AND POWERLINE DAMAGE WILL BE POSSIBLE WITH THESE WINDS. SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH WILL CONTINUE ACROSS THE REGION THROUGH MUCH OF TONIGHT. THE WINDS INCREASED JUST AHEAD OF STORM SYSTEM. EXPECT THE WINDS TO DECREASE DURING THE EARLY MORNING HOURS OF MONDAY AS THE STORMS PUSH EAST OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && $$ MSZ028>030-032-033-037>039-044>046-050>052-056>058-065-066-073- 074-130500- /O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/ MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- COVINGTON-JONES-LAMAR-FORREST- INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON... WEST POINT...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO... LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA... PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA... COLLINS...MOUNT OLIVE...LAUREL...WEST HATTIESBURG...LUMBERTON... PURVIS...HATTIESBURG 925 PM CDT SUN APR 12 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH WILL CONTINUE ACROSS THE REGION THROUGH MUCH OF TONIGHT. THE WINDS INCREASED JUST AHEAD OF STORM SYSTEM. EXPECT THE WINDS TO DECREASE DURING THE EARLY MORNING HOURS OF MONDAY AS THE STORMS PUSH EAST OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$
1 follow-up statement
000 WWUS74 KJAN 130326 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1026 PM CDT SUN APR 12 2009 MSZ031-130500- /O.CAN.KJAN.HW.W.0002.000000T0000Z-090413T0400Z/ /O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/ LOWNDES- INCLUDING THE CITY OF...COLUMBUS 1026 PM CDT SUN APR 12 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE HIGH WIND WARNING. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. THE BAND OF HIGH WINDS GUSTING FROM THE EAST AS HIGH AS 50 TO 60 MPH HAVE EXITED THE COUNTY AS THE RAINS RAPIDLY ENDED FROM THE SOUTHWEST. THESE WINDS WERE DUE TO GRADIENT PRESSURES NEAR A WAKE LOW PRESSURE CENTER PASSING BY THE AREA AND NOT ASSOCIATED WITH THUNDERSTORMS. SOME TREE AND POWERLINE DAMAGE WILL BE POSSIBLE WITH THESE WINDS. SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 30 MPH WILL CONTINUE ACROSS THE REGION THROUGH MIDNIGHT. THE WINDS WILL DECREASE DURING THE EARLY MORNING HOURS OF MONDAY AS THE STORMS PUSH EAST OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$ MSZ028>030-032-033-037>039-044>046-050>052-056>058-065-066-073- 074-130500- /O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/ MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- COVINGTON-JONES-LAMAR-FORREST- INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON... WEST POINT...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO... LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA... PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA... COLLINS...MOUNT OLIVE...LAUREL...WEST HATTIESBURG...LUMBERTON... PURVIS...HATTIESBURG 1026 PM CDT SUN APR 12 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH WILL CONTINUE ACROSS THE REGION THROUGH MUCH OF TONIGHT. THE WINDS INCREASED JUST AHEAD OF STORM SYSTEM. EXPECT THE WINDS TO DECREASE DURING THE EARLY MORNING HOURS OF MONDAY AS THE STORMS PUSH EAST OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$ 40
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this high wind warning went out at Apr 12, 7:23 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 12, 7:23 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT SUN APR 12 2009
.UPDATE...HAVE CLEARED PORTIONS OF THE TOR WW 145 ALONG WITH THE LAKE
WIND ADVISORY MAINLY OVER NERN LA. MAIN AXIS OF CONVECTION ALONG AND
E OF THE NATCHEZ TRACE PARKWAY WITH ONLY ISOLATED TSRA ACROSS THE
DELTA REGION EWD TO I-55. WILL TRIM BACK MORE OF THE WW BEFORE THE
TOP OF THE HOUR ALONG WITH THE LWA. HEAVY RAIN BECOMING MAIN CONCERN
WITH HIGHLY SHEARED ENVIRONMENT TENDING TO INTERRUPT SUSTAINED
CELLULAR UPDRAFTS. MAIN SEVERE RISK BECOMING CONFINED TO S CENTRAL
AND SERN MS WHERE INSTABILITY HANGING ON FOR SEVERAL MORE HOURS.
RAINFALL AMOUNTS OF 2-3 INCHES APPEAR LIKELY FOR CENTRAL AND ERN MS
AS THE MCS MOVES STEADILY EWD THROUGH 08Z OR SO.
ALSO GETTING REPORTS OF INCREASING WINDS ON THE W SIDE OF THE PRECIP
SHIELD WHERE A WAKE LOW APPEARS TO BE DEVELOPING AND MOVING ALONG THE
BIG BLACK RIVER NEAR THE YAZOO/MADISON/HINDS COUNTY LINES. HIGH WINDS
WILL BE POSSIBLE NEWD ALONG THE PRECIP SHIELD.
&&
.AVIATION...
WIDESPREAD MVFR CONDITIONS IN RAIN/TSRA WITH EMBEDDED PERIODS OF
IFR IN HEAVIER RAIN/HAIL. ONCE THE RAIN ENDS...CEILINGS WILL LIKELY
DROP TO IFR FOR SEVERAL HOURS 08-14Z BEFORE IMPROVING WITH DRIER AIR
MIXING DOWN FROM ALOFT DURING MIDDAY MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 57 77 48 67 / 83 24 20 5
MERIDIAN 60 76 47 69 / 100 44 34 6
VICKSBURG 57 76 47 69 / 65 18 12 5
HATTIESBURG 62 77 54 71 / 81 42 27 8
NATCHEZ 58 77 48 70 / 55 19 12 4
GREENVILLE 55 71 47 66 / 68 31 11 4
GREENWOOD 57 75 46 65 / 84 31 11 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MSZ028>033-
037>039-044>046-050>052-056>058-065-066-073-074.
LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ018-019-
025>027-034>036-040>043-047>049-054-055-062>064-072.
LA...NONE.
AR...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.
&&
40Hazardous weather outlook, Apr 12, 1:17 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 117 PM CDT SUN APR 12 2009 LAZ016-023>026-MSZ042>066-072>074-131830- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND SOUTH OF I-20. .DAY ONE...TONIGHT AND MONDAY SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON...THROUGH THIS EVENING TILL AROUND 3 AM AS A SQUALL LINE PUSHES ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL...DAMAGING WIND GUSTS AND TORNADOES WILL BE POSSIBLE. THE POTENTIAL DOES EXIST FOR SOME OF THIS TO REACH SIGNIFICANT LEVELS WITH DESTRUCTIVE WIND GUSTS GREATER THAN 75 MPH AND A FEW STRONG TORNADOES. LOOK FOR THE MAIN ACTIVITY TO OCCUR WEST OF I-55 BETWEEN 3 AND 8 PM...THEN ALONG AND EAST OF I-55 FROM 8 PM TO 3 AM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEED TONIGHT. ARZ074-075-LAZ007>009-015-MSZ018-019-025-034>036-040-041-131830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE DELTA REGION OF WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON TILL 8 PM. PENNY TO QUARTER SIZED HAIL WILL BE THE PRIMARY THREAT. HOWEVER...DAMAGING WINDS AND POSSIBLY EVEN A TORNADO MAY BE POSSIBLE FOR LOCATIONS CLOSER TO I-20. MOST OF THIS ACTIVITY WILL EXIT THE AREA BY 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH MID EVENING. MSZ026>033-037>039-131830- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE BETWEEN 8 PM AND 3 AM AS A LINE OF STORMS PUSH ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL LOOK TO BE THE PRIMARY RISK. HOWEVER...DAMAGING WIND AND EVEN A TORNADO WILL BE POSSIBLE THE CLOSER TO I-20 YOU ARE LOCATED. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THIS SAME AREA MONDAY AFTERNOON AS THE COLD FRONT AND UPPER LOW MOVE OVER THE REGION. HAIL AND DAMAGING WINDS WILL BE THE MAIN RISK BETWEEN 2 AND 8 PM. OTHER WISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT AND THEN POSSIBLY AGAIN MONDAY AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Local storm report, Apr 12, 8:30 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM FLASH FLOOD MONTICELLO 31.55N 90.11W
04/12/2009 LAWRENCE MS EMERGENCY MNGR
NUMEROUS STREETS AND ROADS UNDER WATER
&&
GRGLocal storm report, Apr 12, 8:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
844 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM LIGHTNING FLORA 32.55N 90.31W
04/12/2009 MADISON MS LAW ENFORCEMENT
LIGHTNING STRUCK A HOUSE. ALL ELECTRICAL APPLIANCES WERE
BLOWN. REPORTED BY MADISON SO
0730 PM HEAVY RAIN UNION CHURCH 31.68N 90.79W
04/12/2009 M3.50 INCH JEFFERSON MS CO-OP OBSERVER
OBSERVER MEASURES 3.5 INCHES OF RAIN IN 4 HOURS.
&&
JCULINLocal storm report, Apr 12, 9:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND DMG 5 E KOSCIUSKO 33.06N 89.50W
04/12/2009 ATTALA MS EMERGENCY MNGR
A TREE FELL ON HIGHWAY 14 EAST IN THE SOUTHEAST PART OF
ATTALA COUNTY...NEAR THE PROVIDENCE COMMUNITY.
0800 PM NON-TSTM WND DMG ACKERMAN 33.31N 89.17W
04/12/2009 CHOCTAW MS EMERGENCY MNGR
A TREE FELL ON DEWEY STREET IN ACKERMAN.
0800 PM NON-TSTM WND DMG 1 W WINONA 33.49N 89.74W
04/12/2009 MONTGOMERY MS EMERGENCY MNGR
SIGN BLOWN DOWN AT THE INTERSECTION OF INTERSTATE 55 AND
HIGHWAY 82.
0800 PM NON-TSTM WND DMG LOUISVILLE 33.12N 89.05W
04/12/2009 WINSTON MS EMERGENCY MNGR
TWO TREES FELL AROUND THE WHITEHALL COMMUNITY.
&&
HAMRICKLocal storm report, Apr 12, 9:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD BOGUE CHITTO 31.43N 90.45W
04/12/2009 LINCOLN MS EMERGENCY MNGR
EXTENSIVE FLASH FLOODING IN ACROSS LINCOLN
COUNTY...ESPECIALLY IN SOUTHERN PART OF THE COUNTY.
NUMEROUS ROADS UNDERWATER INCLUDING SEVERAL THAT DO NOT
TYPICALLY FLOOD. WATER RESCUE OF PERSON TRAPPED IN CAR
TAKING PLACE ALONG SUMMIT ROAD NEAR PIKE COUNTY LINE. 3-5
INCHES OF RAIN IN THE LAST 90 MIN.
0900 PM TSTM WND GST 5 SE COLLINS 31.59N 89.50W
04/12/2009 E70 MPH COVINGTON MS PUBLIC
TWO REPORTS OF ESTIMATED WINDS OF 70 MPH BETWEEN COLLINS
AND SEMINARY. SO REPORTS NUMEROUS POWER OUTAGES ACROSS
THE COUNTY.
&&
GRGLocal storm report, Apr 12, 9:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TSTM WND DMG 3 S HEIDELBERG 31.85N 88.99W
04/12/2009 JASPER MS EMERGENCY MNGR
TREE DOWN ACROSS COUNTY ROAD 31
0848 PM HAIL STRINGER 31.87N 89.26W
04/12/2009 E0.75 INCH JASPER MS EMERGENCY MNGR
&&
GRGLocal storm report, Apr 12, 9:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 NW MEADVILLE 31.49N 90.92W
04/12/2009 FRANKLIN MS LAW ENFORCEMENT
COUPLE TREES WERE BLOWN DOWN.
0624 PM TSTM WND DMG 1 S BUDE 31.45N 90.85W
04/12/2009 FRANKLIN MS LAW ENFORCEMENT
COUPLE TREES DOWN OFF HWY 98.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 56 min |
| Apr 12, 7:27 PM CDT | High Wind Warning | JAN | Attala, Choctaw, Clay, Leake, Montgomery, Neshoba and 3 more | 93 min |
| Apr 12, 7:28 PM CDT | Tornado Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 62 min |
| Apr 12, 7:42 PM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 3 hr |
| Apr 12, 7:55 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 65 min |
| Apr 12, 8:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 63 min |
| Apr 12, 8:17 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence | 3 hr |
| Apr 12, 8:37 PM CDT | Tornado Warning | JAN | Jasper, Jones | 53 min |
| Apr 12, 8:45 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 3 hr |
| Apr 12, 9:07 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 53 min |
| Apr 12, 9:18 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 57 min |
| Apr 12, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 45 min |
| Apr 12, 10:06 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 54 min |
| Apr 12, 10:38 PM CDT | Wind Advisory | JAN | Clarke, Clay, Jasper, Kemper, Lauderdale, Lowndes and 5 more | 2 hr |
| Apr 12, 10:47 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 58 min |
| Apr 12, 11:01 PM CDT | Tornado Warning | JAN | Forrest, Jones | 44 min |
| Apr 12, 11:06 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 114 min |
| Apr 12, 11:38 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 52 min |
| Apr 12, 11:42 PM CDT | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 2 hr |
| Apr 12, 11:58 PM CDT | Areal Flood Warning | JAN | Covington, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and 1 more | 6 hr |
| Apr 13, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 60 min |
| Apr 13, 12:54 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 106 min |
| Apr 13, 1:05 AM CDT | Tornado Warning | JAN | Forrest | 12 min |
| Apr 13, 1:42 AM CDT | Areal Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 6 hr |
| Apr 13, 2:38 AM CDT | Areal Flood Warning | JAN | Forrest, Lamar, Marion | 6 hr |
| Apr 13, 4:55 AM CDT | River Flood Warning | JAN | Covington, Forrest | 39 hr |
| Apr 13, 6:18 AM CDT | Dense Fog Advisory | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 18 more | 81 min |
| Apr 13, 10:06 AM CDT | River Flood Warning | JAN | Lawrence | 11 hr |
| Apr 13, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 54 min |
| Apr 13, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 46 min |
| Apr 13, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 33 min |
| Apr 13, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 43 min |
| Apr 13, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 49 min |
Nearby
High Wind Warnings in Mississippi, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.